Imuran + pred - what to do with side-effects?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Suesse
Regular Member


Date Joined May 2006
Total Posts : 45
   Posted 4/11/2008 11:14 AM (GMT -6)   
Hi everyone, I hope you're all well (relatively speaking!).

Since I last posted here I've started my latest treatment for UC (severe proctitis). I've been "flaring" for over 18 months now so the docs have brought out the big guns.
I'm currently on 100mg per day of Imuran + oral pred (started at 40mg per day but tapering down each week).
My haemoglobin is very very low too (7.7 this week! sad )

Anyway, I finally discovered why everyone hates pred, I was absolutely miserable on the 40mg dose - I wanted to stop feeling everything - physically and emotionally; not pleasant stuff.

Now I'm feeling like I've got the flu; swollen and sore throat, really bad headaches, aches and pains all over, chills,....

Apparently my white cell count is ok though, so my question is whether these symptoms are caused by the imuran or by my current state of anaemia? If anyone has experience with this or can shed any light on it or offer me any suggestions to help with these symptoms I'd really appreciate it :)

Thank-you
Take care. :-)

Post Edited (Suesse) : 4/11/2008 10:20:10 AM (GMT-6)


Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 4/11/2008 11:52 AM (GMT -6)   
No these aren't typical side effects of those meds. You need to be seen by a doctor because it sounds like you DO have the flu. The problem with pred and Imuran is that is can hide infections until they're highly noticable such as what you are experiencing.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Allergies-Singulair
~Secondary Reynauds Syndrome-'04-Norvasc~Fibromyalgia-'06~Sacroiliitis-epidural injections
To help Healingwell - click here: DONATE
 
 
 
 

 
 


Suesse
Regular Member


Date Joined May 2006
Total Posts : 45
   Posted 4/20/2008 11:11 AM (GMT -6)   
Thanks Sherry :-)
29 y/o, IBS since 1996, UC diagnosed 2005

Current Meds: Imuran, oral prednisolone, Cymbalta, Galfer (iron), Calcichew (calcium),

Supplements n stuff: Multivitamins, Buscopan, Neoclarityn,.....


Pitz
Regular Member


Date Joined Jul 2007
Total Posts : 84
   Posted 4/20/2008 11:52 PM (GMT -6)   
I've been on and off of 6-MP (similar to Imuran), but keep getting taken off it 'cause it lowers my white count.  I'm currently off it, but my GI may put me back on as every time I taper down to lower doses of Prednisone, I flare again.  I've been on Prednisone for about a year-and-a-half now and want off it!!!
Ulcerative Pancolitis (dx'd 6/2002)
Pentasa (4gm/day)
Prednisone (currently at 7.5mg/day, tapering by 2.5mg every 2-3 wks)
Aranesp injection every week for anemia
6-MP (discontinued as it lowers my white count)
Immodium-AD (occasionally)
various meds for other conditions
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 7:41 AM (GMT -6)
There are a total of 3,005,022 posts in 329,189 threads.
View Active Threads


Who's Online
This forum has 161760 registered members. Please welcome our newest member, Adrianna1023.
266 Guest(s), 7 Registered Member(s) are currently online.  Details
PeterDisAbelard., leelee112233, mrs. george, getting by, 142, pitmom, Lanie G